MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I16-30
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
It was reported the patient had an initial implant with a bifurcated stent and a suprarenal aortic extension.On (b)(6) 2016 computed tomography (ct) showed aneurysm sac growth, loss of overlap between the proximal extension and the main body as well as unintended movement of the proximal extension.The patient refused treatment at the time and a secondary intervention was not completed.On (b)(6) 2016 the patient had a secondary intervention and the physician elected to reline the initial devices by implanting an additional bifurcated stent and a suprarenal aortic extension.A follow up ct completed on (b)(6) 2017 showed additional aneurysm sac growth.The physician is planning an additional repair procedure, a subsequent endovascular procedure has not been scheduled.The patient is reported to be asymptomatic and doing well.
 
Additional Manufacturer Narrative
(b)(4).Based on the available information, the root cause of the reported event was likely due to the loss of overlap and unintended movement of the proximal extension.Clinical review found evidence of a secondary relining with an afx main body and suprarenal proximal extension, and that the aneurysm growth was 4mm.The manufacturing lot evaluation record review confirmed all devices met specifications prior to release.Device remains implanted in the patient and was not returned, therefore no physical evaluation was completed.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6474622
Report Number2031527-2017-00149
Device Sequence Number10845915
Product Code MIH
UDI-Device Identifier00818009014443
UDI-Public(01)00818009014443(17)170412
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2012
Device Model NumberBA28-90/I16-30
Device Lot NumberW11-3622-027
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/10/2017
Supplement Date Received by Manufacturer03/10/2017
Initial Report FDA Received Date04/09/2017
Supplement Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT- (B)(4); SUPRARENAL AORTIC EXTENSION- (B)(4); VELA SUPRARENAL- (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR